Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 68, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 23, 2008, 6:42 PM EDT for Brevard County, Florida. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 6:42 PM EDT (22:42 UTC)
- Expired
- Jun 23, 2008, 7:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:45 PM EDT | HAIL 1 | Merritt Island, FL | SPOTTER REPORTED ONE INCH HAIL ON MERRITT ISLAND 2 MILES SOUTH OF SR 528. |
| Jun 23, 6:50 PM EDT | HAIL 0.25 | Cocoa, FL | PEA SIZE HAIL REPORTED NEAR CAMBRIDGE DRIVE. |
| Jun 23, 6:50 PM EDT | HAIL 0.7 | Cocoa, FL | DIME SIZE HAIL REPORTED NEAR CAMBRIDGE DRIVE. |
| Jun 23, 6:58 PM EDT | HAIL 0.88 | Cocoa, FL | SPOTTER REPORTED NICKEL SIZE HAIL ON PINECREST COURT OFF CLEARLAKE ROAD. |
| Jun 23, 7:05 PM EDT | HAIL 0.75 | Rockledge, FL | SPOTTER REPORTED PENNY SIZE HAIL. |
| Jun 23, 7:09 PM EDT | HAIL 0.25 | Cocoa, FL | SPOTTER REPORTED PEA SIZE HAIL AT BREVARD COMMUNITY COLLEGE COCOA CAMPUS. |
| Jun 23, 7:10 PM EDT | HAIL 0.88 | Cocoa, FL | NICKEL SIZE HAIL AND ESTIMATED WIND GUST TO 60 MPH NEAR INTERSECTION OF SR 520 AND US 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 232244
SVRMLB
FLC009-232345-
/O.NEW.KMLB.SV.W.0068.080623T2242Z-080623T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
642 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BREVARD COUNTY IN FLORIDA.
* UNTIL 745 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
COCOA...AND MOVING EAST AT 12 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO... COCOA...VIERA...ROCKLEDGE...SHARPES...MERRITT
ISLAND...COCOA BEACH...CAPE CANAVERAL AND PORT CANAVERAL
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2840 8059 2826 8059 2826 8060 2825 8062
2844 8065 2825 8065 2827 8068 2824 8068
2823 8076 2833 8083 2846 8083 2848 8077
2834 8072 2849 8074 2856 8061 2845 8065
2842 8063 2843 8061 2857 8057 2845 8052
TIME...MOT...LOC 2242Z 248DEG 8KT 2836 8076
$$
MRV2 follow-up statements
000
WWUS52 KMLB 232320
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
718 PM EDT MON JUN 23 2008
FLC009-232345-
/O.CON.KMLB.SV.W.0068.000000T0000Z-080623T2345Z/
BREVARD FL-
718 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL BREVARD COUNTY...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR COCOA...MOVING EAST AT 10 MPH. THIS STORM
WILL ALSO CONTAIN FREQUENT TO EXCESSIVE LIGHTNING. MOVE INDOORS INTO
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COCOA
BEACH...CAPE CANAVERAL...PORT CANAVERAL AND JETTY PARK
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY
HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK
SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM
WINDOWS.
LAT...LON 2840 8059 2826 8059 2826 8060 2825 8062
2844 8065 2825 8065 2827 8068 2824 8068
2823 8076 2833 8083 2846 8083 2848 8077
2834 8072 2849 8074 2856 8061 2845 8065
2842 8063 2843 8061 2857 8057 2845 8052
TIME...MOT...LOC 2318Z 248DEG 8KT 2839 8068
$$
MRV000
WWUS52 KMLB 232344
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
743 PM EDT MON JUN 23 2008
FLC009-232353-
/O.EXP.KMLB.SV.W.0068.000000T0000Z-080623T2345Z/
BREVARD FL-
743 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY WILL
EXPIRE AT 745 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED. THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE. THE STORMS NEAR COCOA WILL STILL PRODUCE LOCALLY
HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING STRIKES
THROUGH 815 PM.
LAT...LON 2840 8059 2826 8059 2826 8060 2825 8062
2844 8065 2825 8065 2827 8068 2824 8068
2823 8076 2833 8083 2846 8083 2848 8077
2834 8072 2849 8074 2856 8061 2845 8065
2842 8063 2843 8061 2857 8057 2845 8052
TIME...MOT...LOC 2343Z 248DEG 8KT 2841 8062
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:52 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 23, 2:52 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 252 PM EDT MON JUN 23 2008 .DISCUSSION... TONIGHT/TUE...AN INCREASE IN COVERAGE AND INTENSITY OF STORMS AS OUTFLOW BOUNDARIES AND OTHER STORMS COLLIDE WITH THE EAST COAST SEA BREEZE NEAR THE COAST FROM BREVARD SOUTHWARD THROUGH 7 PM. OUTFLOW FROM EARLIER CONVECTIVE SYSTEM OVER NORTH FLORIDA WILL LIMIT STORM REDEVELOPMENT ACROSS NORTHERN SECTIONS. HOWEVER... ISOLD TSRA MAY REDEVELOP IN LATE AFTN HEATING ESP ALONG OLD OUTFLOW BOUNDARY CURRENTLY DRAPED FROM ROUGHLY TIX-ISM. HAVE REMOVED POPS AFTER 8 PM OVER THE EC FL PENINSULA. EASTERN CONUS TROUGH WILL LIFT OUT TUE WHICH WILL ALLOW LOW LEVEL RIDGE TO SHIFT BACK TO THE NORTH. THIS SHOULD CAUSE LESS MOISTURE CONVERGENCE ACROSS THE AREA...BUT DEEP DRYING IS NOT EXPECTED. WESTERLY STEERING FLOW WILL BECOME WEAK WHICH SHOULD START TO SHIFT FOCUS FOR AFTERNOON STORMS BACK TOWARDS THE INTERIOR. THE MAV POPS SHOW A LITTLE LOWER POPS ALONG THE NORTH COAST (30 PERCENT) BUT WILL NOT CHANGE CURRENT AREAWIDE 40 POPS SINCE IF THERE IS ANY REMAINING WESTERLY STEERING FLOW...IT WILL BE IN THE NORTH. MAV POPS ARE ACTUALLY SHOWING HIGHER POPS DOWN SOUTH ALONG THE TREASURE COAST BUT DEEPENING ONSHORE FLOW SHOULD STEER ANY SHOWERS/STORMS FURTHER INLAND. MIGHT BE ABLE TO LOWER POPS HERE TO 30%. WED-FRI (PREVIOUS)...LOW/MID LEVEL RIDGE AXIS WILL LIE NORTH OF THE AREA. THE GFS STILL SHOWS TROPICAL WAVE MOVING ACROSS THE CARIBBEAN WED AND INTO THE SOUTHEAST GULF THU. MOISTURE IS FORECAST TO START INCREASING IN THE SOUTH WED...THEN ACROSS THE AREA ON THU AS NORTHERN PORTION OF WAVE SHEARS OFF AND BEGINS TO ROTATE AROUND LOW LEVEL RIDGE. THIS FEATURE SHOULD SHIFT NORTH ON FRI AND THE LATEST GFS IS SHOWING SOME DRYING COMMENCING IN THE SOUTH. HAVE 30/40 POPS NORTH/SOUTH ON WED/THU LOWERING TO 30 PERCENT AREAWIDE ON FRI. ALSO INCLUDED SOME OVERNIGHT POPS IN THE SOUTH WED NIGHT DUE TO THE PROXIMITY OF THE WAVE. NEXT WEEKEND (PREVIOUS)...TROUGHING FORECAST TO EVOLVE OVER THE EASTERN CONUS ONCE AGAIN BUT REMAIN FURTHER NORTH THAN THE MOST RECENT ONE. LOW LEVEL RIDGE SHOULD SHIFT SOUTH A LITTLE AND EXTEND ACROSS THE AREA. THE LATEST GFS SHOWS MID LEVEL RIDGING OVERHEAD SO POPS SHOULD BE BELOW NORMAL AND WILL NUDGE THEM DOWNWARD TO 30 PERCENT AREAWIDE. && .AVIATION...AN INCREASE IN COVERAGE AND INTENSITY OF STORMS AS OUTFLOW BOUNDARIES AND OTHER STORMS COLLIDE WITH THE EAST COAST SEA BREEZE. TEMPO IFR CONDS 20Z-23Z WITH CONVECTIVE WIND GUSTS IN EXCESS OF 35 KNOTS POSS AT MLB/VRB/FPR. OUTFLOW FROM EARLIER CONVECTIVE SYSTEM OVER NORTH FLORIDA SHOULD KEEP DAB/MCO/SFB MOSTLY VFR BUT ISOLD TSRA MAY REDEVELOP IN LATE AFTN HEATING. && .MARINE...FLOW REGIME WILL TRANSITION TO ONSHORE TUE IN THE SOUTH BUT NORTHERN SECTIONS WILL HOLD ONTO LIGHT SW TUE AS SURFACE RIDGE AXIS BEGINS TO LIFT NORTHWARD TONIGHT. DO NOT SEE WINDS MUCH OVER 10 KNOTS...EXCEPT MAYBE ACROSS THE SOUTH WED AS TROPICAL WAVE MOVES BY TO THE SOUTH. THIS WAVE MAY BRING AN INCREASE IN SHOWERS/STORMS IN THE SOUTH WED AND ACROSS THE WATERS WED NIGHT INTO EARLY THU. THE LATEST WAVE WATCH STILL SHOWS RATHER BENIGN SEAS TUE THEN INCREASES THEM WED-THU PRIMARILY DUE TO AN EAST SWELL...BUT SOME INCREASE IN WIND WAVE IS ALSO EXPECTED WED IN THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 89 74 90 / 10 40 10 30 MCO 73 91 74 91 / 10 40 20 30 MLB 70 89 76 88 / 10 40 20 30 VRB 74 89 76 88 / 10 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && KELLY/BRAGAW
Hazardous weather outlook, Jun 23, 11:15 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1115 AM EDT MON JUN 23 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1115 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ONGOING CONVECTION OVER THE NORTHEAST GULF OF MEXICO HAS SPREAD INTO NORTH FLORIDA LATE THIS MORNING. OUTFLOW BOUNDARIES WILL PROPAGATE INTO EAST CENTRAL FLORIDA DURING THE EARLY AFTERNOON... SPARKING ADDITIONAL STORMS FIRST IN LAKE AND NORTHWEST VOLUSIA COUNTIES...THEN SPREADING SOUTH AND EAST TOWARD ORLANDO AND DAYTONA BEACH. ADDITIONAL STORMS WILL PUSH INLAND ALONG THE WEST COAST SEA BREEZE AT 15 TO 20 MPH...WITH STORM ENHANCEMENT LIKELY ALONG THE EAST COAST SEA BREEZE DURING THE MID TO LATE AFTERNOON SOUTH OF THE CAPE. SUFFICIENT INSTABILITY EXISTS TO PRODUCE STRONG STORMS...WITH THE MAIN THREATS BEING STRONG GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL...AND FREQUENT TO EXCESSIVE LIGHTNING STRIKES. A FEW STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS NEAR 60 MPH AND LARGE HAIL. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD KEEP AN EYE TO THE SKY AND BE PREPARED TO MOVE INDOORS BEFORE STORMS APPROACH YOUR AREA. LIGHTNING IS FLORIDAS NUMBER ONE WEATHER RELATED KILLER. ...FLOOD IMPACT... THERE WILL BE A CHANCE FOR LOCALLY HEAVY RAINFALL ACROSS THE AREA. STORM MOVEMENT SHOULD BE FAST ENOUGH THIS AFTERNOON TO NOT CAUSE ANY MAJOR FLOODING CONCERNS...HOWEVER WITH ANY SLOW MOVING OR PERSISTENT STORMS LOCAL RAINFALL TOTALS UP TO TWO TO THREE INCHES ARE POSSIBLE. OTHERWISE RAINFALL AMOUNTS FROM ONE HALF TO ONE INCH CAN BE EXPECTED IN LOCATIONS WHERE THUNDERSTORMS OCCUR. ...MARINE THUNDERSTORM GUST IMPACT... SOUTHWEST STEERING FLOW WILL PUSH ANY THUNDERSTORMS THAT FORM OVER LAND OFFSHORE THIS AFTERNOON AFFECTING THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. WIND GUSTS OF 35 KNOTS OR GREATER AND FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING STRIKES WILL BE POSSIBLE WITH ANY STORMS THAT MOVE INTO THE COASTAL WATERS. ALL BOATERS...ESPECIALLY THOSE WITH AN OPEN CRAFT...ARE URGED TO MAINTAIN A CLOSE WATCH ON THE WEATHER IF VENTURING OUT TODAY. ...WATERSPOUT IMPACT... ISOLATED TORNADIC WATERSPOUTS ARE POSSIBLE WITH ANY THUNDERSTORMS THAT MOVE OFFSHORE ALONG THE INTRACOASTAL AND NEAR SHORE WATERS OF THE TREASURE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE THREAT FOR SCATTERED LIGHTNING STORMS WILL EXIST OVER THE NEXT SEVERAL DAYS WITH A FEW STRONG STORMS POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/WEITLICH
In the hours before
Local storm report, Jun 23, 4:41 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 6 E INDIANTOWN 27.02N 80.37W
06/23/2008 M0.75 INCH MARTIN FL TRAINED SPOTTER
&&
JRCLocal storm report, Jun 23, 5:03 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
503 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 4 W FORT PIERCE 27.44N 80.39W
06/23/2008 M0.88 INCH ST. LUCIE FL OTHER FEDERAL
USDA HORTICULTURAL RESEARCH LAB REPORTED NICKEL SIZE
HAIL.
0454 PM HAIL FORT PIERCE 27.44N 80.32W
06/23/2008 M1.75 INCH ST. LUCIE FL EMERGENCY MNGR
STATE WARNING POINT RELAYED REPORT FROM ST LUCIE EM OF
GOLF BALL SIZE HAIL.
0454 PM FUNNEL CLOUD FORT PIERCE 27.44N 80.32W
06/23/2008 ST. LUCIE FL EMERGENCY MNGR
STATE WARNING POINT RELAYED REPORT FROM ST LUCIE EM OF
FUNNEL CLOUD SIGHTING AT THE INTERSECTION OF JENKINS RD.
AND OKEECHOBEE RD.
&&
JRCSpecial weather statement, Jun 23, 5:30 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 530 PM EDT MON JUN 23 2008 FLZ064-232200- MARTIN- 530 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS TO AFFECT WESTERN MARTIN COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OVER EASTERN LAKE OKEECHOBEE. THE STORMS WERE MOVING EAST AT 20 MPH. THESE STORMS WILL MOVE ONSHORE NEAR PORT MAYACA AND PROGRESS INLAND TOWARD INDIANTOWN. THE STORMS WILL CONTAIN FREQUENT TO EXCESSIVE CLOUD TO GROUNG LIGHTNING STRIKES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKSOR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. THIS STORM WILL ALSO PRODUCE VERY HEAVY RAINFALL...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. MRV
Special weather statement, Jun 23, 5:31 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 531 PM EDT MON JUN 23 2008 FLZ045-147-232215- NORTHERN BREVARD COUNTY-ORANGE- 531 PM EDT MON JUN 23 2008 ...THUNDERSTORMS STRENGTHENING OVER EASTERN ORANGE AND NORTHERN BREVARD COUNTIES... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRENGTHENING STORMS REACHING FROM EASTERN ORANGE COUNTY NEAR WEDGEFIELD AND CHRISTMAS INTO NORTHERN BREVARD COUNTY NEAR TITUSVILLE. FURTHER STRENGTHENING IS EXPECTED BETWEEN THESE AREAS AS THE STORMS AND OUTFLOWS COLLIDE. LOCATIONS IN THE PATH OF STRONG STORMS INCLUDE AREAS NEAR AND BETWEEN STATE ROAD 50 AND THE BEACH LINE IN EASTERN ORANGE AND NORTHERN BREVARD COUNTIES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. 52
Local storm report, Jun 23, 5:55 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST 9 WSW INDIANTOWN 26.97N 80.60W
06/23/2008 M51 MPH AMZ610 FL OTHER FEDERAL
51 MPH WIND GUST AT PORT MAYACA LOCK.
&&
JRCLocal storm report, Jun 23, 6:24 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
624 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG PORT SAINT JOHN 28.48N 80.79W
06/23/2008 BREVARD FL LAW ENFORCEMENT
FENCE AND SEVERAL SMALL TREES BLOWN DOWN AT INTERSECTION
OF GILLETTE AVE. AND FAY BLVD.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:08 PM EDT | Special Marine Warning | MLB | 97 min | |
| Jun 23, 3:01 PM EDT | Special Marine Warning | MLB | 119 min | |
| Jun 23, 3:44 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 46 min |
| Jun 23, 4:16 PM EDT | Areal Flood Advisory | MLB | Martin | 104 min |
| Jun 23, 4:26 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 47 min |
| Jun 23, 4:49 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 41 min |
| Jun 23, 5:52 PM EDT | Special Marine Warning | MLB | 68 min | |
| Jun 23, 6:01 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 44 min |
| Jun 23, 7:09 PM EDT | Special Marine Warning | MLB | 96 min | |
| Jun 23, 7:38 PM EDT | Areal Flood Advisory | MLB | Brevard | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.